Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 90, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 3, 2015, 8:30 PM EDT for Cuyahoga County, Geauga County, Lake County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2015, 8:30 PM EDT (00:30 UTC)
- Expired
- Aug 3, 2015, 9:14 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 51 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 8:53 PM EDT | TSTM WND DMG | 2 N South Russell, OH | GEAUGA COUNTY SHERIFF REPORTED A FEW TREES DOWN ON SECONDARY ROADS IN RUSSELL TOWNSHIP...TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
017
WUUS51 KCLE 040030
SVRCLE
OHC035-055-085-040130-
/O.NEW.KCLE.SV.W.0090.150804T0030Z-150804T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
830 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUYAHOGA COUNTY IN NORTHEASTERN OHIO...
LAKE COUNTY IN NORTHEASTERN OHIO...
GEAUGA COUNTY IN NORTHEASTERN OHIO...
* UNTIL 930 PM EDT
* AT 830 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEVELAND
HEIGHTS...OR 8 MILES SOUTHWEST OF WILLOWICK...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLEVELAND...PAINESVILLE...WILLOWICK...CHARDON...FAIRPORT HARBOR...
EUCLID...MENTOR...CLEVELAND HEIGHTS...SOLON...WILLOUGHBY...
EASTLAKE...WARRENSVILLE HEIGHTS...SOUTH RUSSELL...MADISON...
MIDDLEFIELD...PERRY...BURTON...HIGHLAND HILLS...TIMBERLAKE AND
LAKELINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4135 8101 4134 8109 4142 8172 4150 8172
4155 8162 4170 8141 4176 8129 4176 8124
4181 8113 4185 8100
TIME...MOT...LOC 0030Z 278DEG 34KT 4153 8154
HAIL...1.00IN
WIND...60MPH
$$
KUBINA2 follow-up statements
275
WWUS51 KCLE 040053
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
853 PM EDT MON AUG 3 2015
OHC035-085-040103-
/O.CAN.KCLE.SV.W.0090.000000T0000Z-150804T0130Z/
CUYAHOGA OH-LAKE OH-
853 PM EDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUYAHOGA AND LAKE
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4135 8101 4134 8111 4138 8140 4142 8139
4142 8137 4144 8137 4145 8139 4156 8139
4158 8129 4164 8129 4164 8111 4172 8110
4171 8100
TIME...MOT...LOC 0053Z 285DEG 31KT 4146 8134
$$
OHC055-040130-
/O.CON.KCLE.SV.W.0090.000000T0000Z-150804T0130Z/
GEAUGA OH-
853 PM EDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR GEAUGA COUNTY...
AT 853 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH
RUSSELL...OR 10 MILES SOUTHWEST OF CHARDON...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARDON...SOLON...SOUTH RUSSELL...MIDDLEFIELD...BURTON...
CHESTERLAND...KIRTLAND...PARKMAN...CHAGRIN FALLS...HUNTSBURG...
CLARIDON...MONTVILLE...BENTLEYVILLE...BAINBRIDGE...HUNTING VALLEY...
THOMPSON AND AQUILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4135 8101 4134 8111 4138 8140 4142 8139
4142 8137 4144 8137 4145 8139 4156 8139
4158 8129 4164 8129 4164 8111 4172 8110
4171 8100
TIME...MOT...LOC 0053Z 285DEG 31KT 4146 8134
HAIL...1.00IN
WIND...60MPH
$$
KUBINA505
WWUS51 KCLE 040114
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
914 PM EDT MON AUG 3 2015
OHC055-040124-
/O.CAN.KCLE.SV.W.0090.000000T0000Z-150804T0130Z/
GEAUGA OH-
914 PM EDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR GEAUGA COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4135 8101 4134 8111 4138 8140 4142 8139
4142 8137 4144 8137 4145 8139 4156 8139
4158 8129 4164 8129 4164 8111 4172 8110
4171 8100
TIME...MOT...LOC 0112Z 278DEG 34KT 4143 8107
$$
KUBINAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 7:03 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 3, 7:03 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
703 PM EDT MON AUG 3 2015
.SYNOPSIS...
COLD FRONT FROM EASTERN LOWER MI INTO NRN INDIANA MOVING EAST AND
IS FORECAST TO BE FROM NEAR ERIE PA TO NRN KY BY 00Z THIS EVENING.
A SECOND COLD FRONT WILL DROP ACROSS THE AREA TUESDAY AS UPPER
LOW PRESSURE LINGERS OVER THE GREAT LAKES. HIGH PRESSURE WILL
BRIEFLY BUILD BACK INTO THE OHIO VALLEY TUESDAY NIGHT INTO
WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
STORMS OVER LAKE ERIE CONTINUE TO HOLD TOGETHER AND HAVE ADDED A
PRECIP MENTION TO NW PA FOR THIS EVENING. EXPECT THIS ACTIVITY TO
DIMINISH AFTER SUNSET. NO OTHER CHANGES.
PREVIOUS...FRONT NEAR A LINE FROM THE THUMB OF MI SSW TO NEAR
FORT WAYNE THIS AFTERNOON AND CAN BE SEE IN DEWPOINTS WHICH DROP
INTO THE 50S BEHIND THE BOUNDARY. SATELLITE SHOWS A GOOD
CONVECTIVE CU FIELD AHEAD OF THE FRONT ACROSS NRN OHIO AND NWRN PA
WITH MIXED LAYER CAPES ACROSS THE WESTERN 2/3DS OF THE AREA NOW
ARE BETWEEN 1000 AND 1500 J/KG. RADAR SHOWS SHOWERS DEVELOPING
OFFSHORE ERIE PA AS WELL AS IN STARK COUNTY AND POINTS SE. DEEPER
INSTABILITY ALONG WITH LOW LEVEL CONVERGENCE HAS HELPED CONVECTIVE
DEVELOPMENT NEAR KMIE. EXPECTING FURTHER DEVELOPMENT TO ITS SOUTH
AND EAST WITH A GENERAL EAST-SOUTHEAST MOTION. WILL CONTINUE WITH
CHANCE POPS THROUGH THE BALANCE OF THE AFTERNOON ROUGHLY EAST OF A
KMNN- KCLE LINE. POPS WILL BE LOWERED EACH HOUR THROUGH ABOUT 04Z
FOLLOWING DIURNAL TRENDS. AFTER MIDNIGHT HOWEVER MODELS INCREASE
MOISTURE ACROSS FAR NERN OHIO AND NWRN PA ASSOCIATED WITH UPPER
LOW ROTATING THROUGH THE GREAT LAKES. WILL NEED TO BRING A CHANCE
OF SHOWERS TO NWRN PA AND ASHTABULA COUNTY TO COVER THREAT.
OVERNIGHT LOWS FROM 55 TO NEAR 60 LOOK FINE GIVEN THE COOL DOWN IN
TEMPS ACROSS THE AREA.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
TUESDAY AND TUESDAY NIGHT WILL NEED TO CONTEND WITH HIGH RH AS
WELL AS PERTURBATIONS WRAPPING AROUND THE CLOSED UPPER LOW OVER
THE GREAT LAKES. ENOUGH WEAK HIGH PRESSURE AND DRY AIR TO KEEP
SKIES PC WEST AND SOUTH OF ROUGHLY A KLPR TO KYNG LINE BUT ACROSS
NERN OHIO AND NWRN PA BELIEVE ENOUGH MOISTURE GETS IN TO GO WITH
MOSTLY CLOUDY THROUGH AT LEAST THE AFTERNOON AND EVENING. WILL
ALSO KEEP CHANCE POPS THROUGH THE DAY AND INTO THE NIGHT FAR
NORTHEAST. WEDNESDAY HIGH PRESSURE WILL AFFECT THE AREA THROUGH
THE DAY AS THE UPPER LOW PULLS EAST. BY EVENING HOWEVER MOISTURE
WILL BE INCREASING FROM THE SOUTHWEST. MODELS SHOW LOW PRESSURE
DEVELOPING IN THE CENTRAL PLAINS. QUITE A BIT OF DIFFERENCE IN THE
THE MODELS FOR WEDNESDAY NIGHT WITH THE GFS THE FURTHEST NORTH
WITH THE HIGH RH VS THE NAM/ECMWF. WILL FOLLOW MORE OF A NAM/ECMWF
BLEND BRINGING THE MOISTURE/POPS INTO THE AREA FROM THE WSW AFTER
MIDNIGHT WEDNESDAY NIGHT. BY THURSDAY MORNING...WILL HAVE LOW
PRESSURE IN SRN IL WITH CHANCE POPS INTO THE WESTERN COUNTIES.
THURSDAY DIFFERENCES CONTINUE WITH THE ECMWF FAVORING PRECIP
MOSTLY SOUTH OF THE AREA WHILE THE NAM IS FURTHER NORTH ACROSS
MUCH OF NRN OHIO AS WELL AS THE SOUTH. WILL GO WITH CHANCE POPS.
INSTABILITY LIMITED SO WILL HAVE ONLY A SLIGHT CHANCE FOR THUNDER.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A TROUGH ALOFT WILL MAINTAIN SLIGHTLY BELOW NORMAL TEMPERATURES
THROUGH THE WEEKEND. THE AREA OF LOW PRESSURE MOVING THROUGH THE
OHIO VALLEY ON THURSDAY WILL START TO PULL AWAY TO THE EAST ON
FRIDAY. WILL CONTINUE TO CARRY A LOW CHANCE OF SHOWERS...MAINLY
SOUTHERN AND EASTERN AREAS AS SOME MOISTURE REMAINS. THE AIRMASS
CONTINUES TO DRY OUT ON FRIDAY NIGHT AND SATURDAY WITH HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST. THE GFS IS A LITTLE COOLER ON
SATURDAY WHICH COULD RESULT IN SOME CLOUDS OFF OF LAKE ERIE
DURING THE MORNING...BUT EXPECT IT WILL CLEAR THROUGH THE DAY. IF
CLOUD COVER ENDS UP BEING MORE THAN EXPECTED THEN TEMPERATURES MAY
NEED TO BE LOWERED OVER THE WEEKEND.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/... THE FIRST IN A SERIES OF
TROUGHS WILL DROP SE ACROSS THE AREA EARLY TONIGHT. MUCH OF THE
LOWER LEVEL MOISTURE WILL GET PUSHED OFF TO THE SE WITH THIS TROUGH.
ANOTHER TROUGH WILL DROP SE TO BE NEAR LAKE ERIE BY THE END OF THE
DAY TUE. ADDITIONAL LOWER LEVEL MOISTURE WILL COLLECT AHEAD OF THE
TROUGH TUE AFTERNOON. EXPECT MUCH OF THE CU AND CONVECTION TO
DISSIPATE NEXT HOUR OR TWO BUT THERE MAY BE ENOUGH UPPER LEVEL
SUPPORT FOR AN ISOLATED SHRA AND SCT TO BKN CIGS TO HANG AROUND ERI
TONIGHT.
DAYTIME HEATING WILL CAUSE ADDITIONAL CU TO DEVELOP LATE MORNING
INTO MIDDAY ON TUE WITH THE THREAT FOR WIDELY SCT SHRA CONTINUING IN
NW PA.
OUTLOOK...NON VFR WEATHER POSSIBLE LATE WEDNESDAY THROUGH FRIDAY.
&&
.MARINE...
WINDS ARE STARTING TO DECREASE ON LAKE ERIE BUT WAVES WILL REMAIN
HIGH ON THE EAST END OF THE LAKE FOR A FEW MORE HOURS. HAVE EXTENDED
THE SMALL CRAFT ADVISORY AND BEACH HAZARDS STATEMENT UNTIL 8 PM FROM
GENEVA-ON-THE-LAKE TO RIPLEY. CONDITIONS MAY STILL BE A LITTLE
CHOPPY WITH 2 TO 4 FOOT WAVES OFF OF LAKE COUNTY BUT CONDITIONS
SHOULD START TO IMPROVE.
WINDS WILL REMAIN OUT OF THE WEST NORTHWEST ON TUESDAY THEN SHIFT TO
NORTHEAST BY WEDNESDAY. AN AREA OF LOW PRESSURE WILL TRACK THROUGH
THE OHIO VALLEY ON THURSDAY...MAINTAINING A NORTHEAST WIND. THERE IS
SOME DISAGREEMENT WITH MODELS ON HOW STRONG THIS FEATURE MAY BE AND
WINDS MAY NEED TO BE ADJUSTED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR OHZ089.
PA...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR PAZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEZ148-
149.
&&
SYNOPSIS...TK
NEAR TERM...TK/KUBINA
SHORT TERM...TK
LONG TERM...KEC
AVIATION...ADAMS
MARINE...KECHazardous weather outlook, Aug 3, 3:49 AM EDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 349 AM EDT MON AUG 3 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>019-027-028-036-089-PAZ001- 002-040800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-MARION-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE- 349 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ020>023-029>033-037-038-047-PAZ003-040800- MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MORROW-HOLMES-KNOX-CRAWFORD PA- 349 AM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. REMNANT OUTFLOW BOUNDARIES AND AN APPROACHING COLD FRONT SHOULD PRODUCE ENOUGH CONVERGENCE TO GENERATE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING. THE MAIN AREA OF CONCERN WILL BE NEAR AND SOUTH OF A LINE FROM MEADVILLE TO MOUNT VERNON. STRONG DAMAGING WINDS WILL BE THE MAIN THREAT BUT LARGE HAIL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.